Alert archive / Florida / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 33, NWS Miami, FL
NWS Miami, FL issued this severe thunderstorm warning at May 18, 2020, 6:01 PM EDT for Collier County, Monroe County, Florida. It was in force for 44 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 18, 2020, 6:01 PM EDT (22:01 UTC)
- Expired
- May 18, 2020, 6:45 PM EDT
- In force
- 44 min
- Issued by
- NWS Miami, FL
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Collier County, FL, Monroe County, FL
The radar
The Miami radar (KAMX), 108 km from the middle of the area, began a volume at 22:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 18, 6:05 PM EDT | TSTM WND DMG | 2 W Marco Island Airpor, FL | REPORT FROM MPING: 1-INCH TREE LIMBS BROKEN; SHINGLES BLOWN OFF. IN AREA OF HAMMOCK BAY GOLF AND COUNTRY CLUB. |
| May 18, 6:14 PM EDT | MARINE TSTM WIND 45 | Everglades City, FL | A WIND GUST OF 45 MPH/39 KNOTS WAS MEASURED AT THE EARTH NETWORKS SITE AT THE EVERGLADES CITY SCHOOL. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 10.0 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1278 J/kg
- Mixed-layer CIN
- -23 J/kg
- Mixed-layer LCL
- 903 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 30 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.1
The text
As transmitted.
560
WUUS52 KMFL 182201
SVRMFL
FLC021-087-182245-
/O.NEW.KMFL.SV.W.0033.200518T2201Z-200518T2245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Miami FL
601 PM EDT Mon May 18 2020
The National Weather Service in Miami has issued a
* Severe Thunderstorm Warning for...
Southwestern Collier County in southwestern Florida...
Northern Mainland Monroe County in southwestern Florida...
* Until 645 PM EDT.
* At 600 PM EDT, a severe thunderstorm was located over Royal Palm
Hammock, or 9 miles northeast of Marco Island, moving east at 30
mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Marco Island, Chokoloskee, Everglades City, Plantation Island and
Carnestown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into a
small central room in a sturdy structure.
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 2615 8128 2580 8114 2580 8126 2579 8126
2578 8144 2579 8145 2578 8147 2578 8156
2581 8161 2578 8166 2579 8171 2614 8173
TIME...MOT...LOC 2200Z 252DEG 26KT 2600 8160
TORNADO...POSSIBLE
HAIL...0.75IN
WIND...60MPH
$$
RAG1 follow-up statement
665
WWUS52 KMFL 182239
SVSMFL
Severe Weather Statement
National Weather Service Miami FL
639 PM EDT Mon May 18 2020
FLC021-087-182246-
/O.EXP.KMFL.SV.W.0033.000000T0000Z-200518T2245Z/
Collier FL-Mainland Monroe FL-
639 PM EDT Mon May 18 2020
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN COLLIER AND
NORTHERN MAINLAND MONROE COUNTIES WILL EXPIRE AT 645 PM EDT...
The severe thunderstorm which prompted the warning is currently
moving out of the warned area and has slightly weakened. By 645 PM
EDT, the storm should have exited the warned area, though gusty
winds may continue for the next half hour. The warning will be
allowed to expire. A Significant Weather Advisory remains in effect.
LAT...LON 2615 8128 2580 8114 2580 8126 2579 8126
2578 8144 2579 8145 2578 8147 2578 8156
2581 8161 2578 8166 2579 8171 2614 8173
TIME...MOT...LOC 2236Z 252DEG 26KT 2608 8134
$$
CohenWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 18, 3:44 PM EDT, 2 hours 17 minutes earlier.
Area forecast discussion, May 18, 3:44 PM EDT, 2 hours 17 minutes before
Area Forecast Discussion National Weather Service Miami FL 344 PM EDT Mon May 18 2020 ...Strong to severe storms this afternoon/early evening... ...Another round possible overnight in Southwest Florida... .Short Term (Rest of Today and Tonight)... Tropical Storm Arthur is currently moving over the outer banks of North Carolina and it will continue to move northeastward off of the Mid-Atlantic coastline through the rest of the afternoon and evening hours. At the same time, the tail of Arthur, basically a trough of low pressure will extend into the southeastern portion of the country. This also combined with a mid to upper level area of low pressure moving into the Tennessee Valley and a trough of low pressure moving into the eastern Gulf of Mexico will allow for a south southwesterly flow to continue across South Florida. The Gulf coast sea breeze will be allowed to push inland as the east coast sea breeze will remain pushed up against the coast. All of this will result in the development of scattered to numerous showers and thunderstorms especially over the east coast and the Lake Okeechobee region. Some of these thunderstorms could be strong to severe this afternoon and this evening as 500mb temps will be between -9 and -11C across the region along with steep lapse rates and high MLCAPE over the area. The primary impacts with these storms will be heavy rainfall, frequent lightning strikes, small hail, and gusty winds. The potential for some minor street flooding is possible as well across the east coast with the heavy rainfall from thunderstorms. The trough of low pressure over the eastern Gulf of Mexico will slowly move across the region and into the Atlantic waters later this evening and into the overnight hours. This will help to keep the chances of showers and thunderstorms around during this time frame. The greatest chances of showers and thunderstorms will continue to be across the east coast as well as the Lake Okeechobee region. .Long Term (Tuesday through Sunday)... The mid-level trough will push into the Gulf waters late tonight into early Tuesday morning likely spurring additional convection. Portions of Southwest Florida could see vigorous showers and thunderstorms overnight spurred by the mid and upper level support provided by the trough moving through with activity pushing eastward through the morning. The afternoon focus will remain along the east coast where the sea breeze, the surface boundary, and remnant moisture could interact to produce some convection. The mid-level low will emerge over the Tennessee River Valley late Tuesday into Wednesday. The surface boundary and associated moisture should slip to the southeast of the area which may allow a brief dry slot for portions of the area to emerge. Any dryness should be short- lived as the mid-level low pulls back northward with the moisture returning in time for the sea breeze convection to potentially produce thunderstorms with the potential for heavy rain. The generally unsettled pattern will persist as the rich moisture remains across the region through the rest of the week. Diurnal heating and the presence of sea breezes due to a light synoptic flow should allow mentionable thunderstorm chances most days except for those brief winds where a dry slot of air could move through portions of the region. A ridge of high pressure may try to build over the aloft over the Gulf but it may not be able to cap convection as much as a stronger high centered closer to the area. Temperatures will remain warm with upper 80s and 90s on most afternoons and mid 60s to 70s for minimum temperatures. && .Marine... Southwesterly flow will continue through the middle of the week across the Atlantic and Gulf coastal waters. Seas will generally remain at 3 feet or less across the local waters. Scattered to numerous showers and thunderstorms will be possible each day through the end of the week. Winds and waves will be higher in and around any showers or thunderstorms. && .Prev Discussion... /issued 135 PM EDT Mon May 18 2020/ Aviation... Mainly VFR conditions will prevail throughout the forecast period. The exception to this will be in and around any showers or thunderstorms that develop this afternoon and this evening where periods of MVFR or even IFR conditions are possible. South to southwesterly winds will continue through this evening between 10 and 15 knots. Patchy fog development is possible across the interior sections during the overnight hours. Prev Discussion... /issued 1121 AM EDT Mon May 18 2020/ Update / Mesoscale Discussion... Midlevel water vapor loops indicate a well-defined southern-stream cyclonic-flow perturbation centered over the Middle Gulf waters well off the Tampa Bay Area coast. This feature will continue drifting eastward or even southeastward, as the centroid of its accompanying cyclonically-curved jet streak still lies upstream of the trough axis. As a result, CVA-associated height falls and related DCVA- enhanced midlevel cooling preceding this shortwave trough will continue to overspread the NWS Miami County Warning Area through the day -- with 500-mb temperatures falling to -8C to -10C from southeast to northwest. Meanwhile the low-level mass response preceding the wave is favoring enhanced isentropic ascent and regenerative convection within a corridor from the east-central Gulf toward areas from Tampa to Fort Myers. This activity will progress northeastward to eastward, with diurnally destabilizing inflow favoring an increasing potential for robust convection to accompany this activity across Glades and Hendry Counties toward/across the Lake Okeechobee region from late morning into early afternoon. Meanwhile, areas of cloud-thinning and partial clearing southeastward of this regime toward southeast Florida will favor strong destabilization by this afternoon. Concurrently, differential-heating-induced baroclinicity and solenoidal circulations along the edges of thicker/denser mid/high- level cloud decks and old outflow accompanying the more pronounced isentropic-ascent regime, coupled with decaying outflow from dissipating convection presently ongoing over Biscayne Bay vicinity, along with some potential for a modest/broad east-coast sea-breeze circulation to ensue, will favor a marked uptick in robust convective potential this afternoon across southeast Florida. Convection will preferentially regenerate into areas of highest theta-e through the afternoon into the early evening -- i.e., southeastward to southward. Given the extremely moist planetary boundary layer -- associated with lowest-100-mb mean mixing ratios of 15-16 g/kg -- convective inhibition will be low amid sufficient low-level ascent -- aided by the larger-scale synoptic ascent -- to support high confidence in the aforementioned regenerative convective regime taking place today. Moreover, it appears that an elevated mixed layer has overspread South Florida from the Sierra Madre Mountains of Mexico -- accompanied by maximum midlevel lapse rates of 7.0-7.5 C/km. Related enhanced midlevel CAPE density will favor intense parcel accelerations, offsetting the effects of precipitation loading / dry entrainment, in support of robust updrafts. While modest, the presence of 20-30 kt of effective shear -- accompanying the enhanced midlevel height gradient peripheral to the shortwave trough -- will combine with 2000-3000 J/kg of midlevel-instability-enhanced boundary-layer buoyancy for intense multicell clusters. In addition to sporadic instances of small hail, these parameters suggest large hail -- to around quarter size -- may occur especially where updrafts remain in more separated/discrete phases. Moreover, the enhanced downward buoyancy accompanying the EML could favor damaging wind gusts where more substantial cell interactions take place among the multicell clusters. Confidence continues to grow in isolated severe winds and hail affecting southeast Florida this afternoon -- especially from Downtown Miami / Miami Beach area northward through coastal/metro Palm Beach County. The most-likely timing is 1-7PM. The latest output from the Statistical Severe Risk Assessment Model (SSCRAM) depicts both conditional and unconditional probabilities for damaging wind gusts and severe hail across these coastal and metro areas of South Florida this afternoon, further increasing confidence in these convective hazards materializing in the strongest storms that develop. However, earlier scattered strong thunderstorms may also affect Hendry/Glades Counties through the Lake Okeechobee region. In addition to severe hail/wind potential today, there is also a reasonable-worst case scenario for a slight inland mass flux in the lowest 1 km AGL to favor effective SRH near 100 m2/s2 in immediate proximity to the east coast. Related streamwise-vorticity enhancements could conditionally favor the potential for convection to briefly attain supercellular characteristics within 10-15 miles of the immediate Atlantic coast -- locally boosting the hail/wind potential, and possibly supporting a brief/weak tornado. The enhanced midlevel lapse rates and related parcel accelerations would also contribute to enhanced vorticity stretching in the low-levels, and thus there is a reasonable worst-case scenario for brief tornado with the east-coast-area convective regime. Finally, given widespread 1.9-2.0-inch precipitable water, enhanced outflow establishing foci for convective regeneration/training amid low MLCINH, and anticipated slow multicellular-convection motion, heavy rain and flooding will be a concern -- especially for the east- coast metro areas and vicinity. If training convection were to become established over areas that experienced several inches of rain over the past few days, the potential for significant urban flooding could occur this afternoon. Such potential would be highly localized, though antecedent conditions may bolster this risk. Ultimately, there remains some uncertainty regarding the exact details of most-likely strong/severe risk, along with a bit of uncertainty about the maximum magnitude of potential convective intensity. This is especially the case given the modest large-scale ascent over the region. However, there is growing confidence in a severe-thunderstorm and flooding potential for the east coast metro areas and vicinity, and all interests across South Florida are encouraged to monitor weather conditions closely today. && .Preliminary Point Temps/PoPs... West Palm Beach 72 87 72 87 / 40 60 20 60 Fort Lauderdale 75 87 74 86 / 40 60 20 60 Miami 74 88 74 87 / 40 60 20 50 Naples 72 85 73 86 / 60 50 10 20 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. GM...None. && Previous Mesoscale Discussion...Cohen/Weinman Marine...55/CWC Aviation...55/CWC Short Term...55/CWC Long Term...02/RAG
Hazardous weather outlook, May 18, 4:21 PM EDT, 1 hour 40 minutes before
Hazardous Weather Outlook for South Florida National Weather Service Miami FL 421 PM EDT Mon May 18 2020 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 190830- Lake Okeechobee-Biscayne Bay- Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas-Glades-Hendry- Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier- Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade- Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami- Dade-Far South Miami-Dade- Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM- Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM- Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM- 421 PM EDT Mon May 18 2020 ...STRONG TO POSSIBLE SEVERE STORMS THIS EVENING... ...HEAVY RAINFALL AND LOCALIZED FLOODING POSSIBLE THIS EVENING... This hazardous weather outlook is for South Florida. .DAY ONE...TONIGHT Thunderstorms: Scattered to numerous thunderstorms are possible across all of South Florida and its waters this evening. A few of the thunderstorms could become strong, to even severe, with gusty winds, hail, frequent lightning strikes, and heavy rainfall. A weak isolated tornado is possible across eastern portions of South Florida. Tornado: A weak isolated tornado may be possible this evening with the strong to severe storms, primarily across the east coast of South Florida. Wind: The strongest thunderstorms could produce wind gusts up to 60 mph. Hail: The strongest thunderstorms could produce hail up to quarter size. Flooding: Heavy rainfall from thunderstorms, and repeated rounds of showers/storms, can produce flooding in low lying and poorly drainage areas, especially for the east coast where it has been raining the past few days. Waterspouts: There is a slight chance of waterspouts with any thunderstorms and showers that do develop over the local waters. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY There will be a chance of thunderstorms across South Florida throughout the week. Gusty winds, locally heavy rainfall, lightning, and waterspouts will be possible with the strongest storms. The threat of rip currents for Atlantic beaches will also increase towards the end of the work week as winds become more easterly over South Florida. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines. For more information...visit the National Weather Service in Miami website at www.weather.gov/miami.
In the hours before
Special weather statement, May 18, 4:12 PM EDT, 1 hour 49 minutes before
Special Weather Statement
National Weather Service Miami FL
412 PM EDT Mon May 18 2020
FLZ067-068-071>074-168-172-173-182100-
Inland Broward County FL-Coastal Broward County FL-
Coastal Palm Beach County FL-Metro Broward County FL-
Metropolitan Miami Dade FL-Inland Palm Beach County FL-Inland Miami-
Dade County FL-Metro Palm Beach County FL-
Coastal Miami Dade County FL-
412 PM EDT Mon May 18 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN MIAMI-DADE...BROWARD AND
SOUTHEASTERN PALM BEACH COUNTIES UNTIL 500 PM EDT...
* At 411 PM EDT, National Weather Service meteorologists were
tracking strong thunderstorms along a line extending from near
Loxahatchee NWR to Twin Lakes to Broadview Park to near
Intersection I-75 And Griffin Road to Pennsuco. Movement was east
at 15 mph.
* Nickel size hail, funnel clouds, and winds in excess of 45 mph
possible with these storms.
* Locations impacted include...
Miami, Hialeah, Fort Lauderdale, Pembroke Pines, Hollywood,
Miramar, Coral Springs, Pompano Beach, Davie, Miami Beach,
Plantation, Sunrise, Boca Raton, Deerfield Beach, Boynton Beach,
Delray Beach, Tamarac, Margate, Coral Gables and Lake Worth.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Funnel clouds occasionally touch down and produce tornadoes or
waterspouts. Move indoors and stay away from windows.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.
&&
LAT...LON 2661 8003 2623 8003 2612 8006 2571 8009
2584 8083 2617 8075 2614 8055 2633 8041
2658 8038
TIME...MOT...LOC 2011Z 277DEG 14KT 2650 8018 2620 8016 2609 8023 2603
8039 2590 8041
13Local storm report, May 18, 4:15 PM EDT, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
415 PM EDT MON MAY 18 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM MARINE TSTM WIND 7 W PAHOKEE 26.82N 80.78W
05/18/2020 M47 MPH AMZ610 FL MESONET
SFWMD TOWER L006 IN LAKE OKEECHOBEE REPORTED A 47
MPH/41 KT WIND GUST AT 315 PM.
&&
EVENT NUMBER MFL2000079
RAGSpecial weather statement, May 18, 4:59 PM EDT, 1 hour 2 minutes before
Special Weather Statement
National Weather Service Miami FL
459 PM EDT Mon May 18 2020
FLZ069-070-182200-
Coastal Collier County FL-Inland Collier County FL-
459 PM EDT Mon May 18 2020
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN COLLIER COUNTY UNTIL 600
PM EDT...
* At 459 PM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm 15 miles west of Naples, moving
northeast at 25 mph.
* Nickel size hail, excessive cloud-to-ground lightning, funnel
clouds, and wind gusts of 50 to 55 mph possible with this storm.
* Locations impacted include...
Naples, Golden Gate Estates, Naples Park, Belle Meade, Naples
Manor, Golden Gate, East Naples, Lely Resort, Vineyards, North
Naples, Pelican Bay, Lely, Rookery Bay Aquatic Preserve, Quail
Creek Estate and Fiddlers Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm. If
you can hear thunder, you are close enough to be struck! Seek a safe
shelter inside a building or vehicle.
Funnel clouds can touch down and produce waterspouts. Although
typically weak and short lived, a landfalling waterspout can cause
property damage and serious injury.
&&
LAT...LON 2630 8185 2632 8180 2632 8175 2603 8160
2596 8183 2600 8184
TIME...MOT...LOC 2059Z 243DEG 21KT 2607 8205
RAGLocal storm report, May 18, 5:06 PM EDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
506 PM EDT MON MAY 18 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0439 PM TSTM WND GST POMPANO BEACH 26.25N 80.11W
05/18/2020 44 MPH BROWARD FL ASOS
A THUNDERSTORM WIND GUST OF 44 MPH/38 KNOT/ WAS MEAURED AT ASOS SITE KMPM, POMPANO BEACH, POMPANO BEACH AIRPARK, FL.
&&Local storm report, May 18, 5:27 PM EDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
527 PM EDT MON MAY 18 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM FLASH FLOOD 1 SSW OCEAN RIDGE 26.51N 80.06W
05/18/2020 PALM BEACH FL LAW ENFORCEMENT
WOOLBRIGHT ROAD WAS CLOSED FROM FEDERAL HIGHWAY TO THE
INTRACOASTAL WATERWAY BRIDGE DUE TO HEAVY RAINFALL.
ESTIMATED RAIN AMOUNTS ARE IN THE 3 TO 5 INCH RANGE IN
THAT AREA.
&&
EVENT NUMBER MFL2000080
MOLLEDASpecial weather statement, May 18, 5:57 PM EDT, 4 minutes before
Special Weather Statement
National Weather Service Miami FL
557 PM EDT Mon May 18 2020
FLZ069-070-182245-
Coastal Collier County FL-Inland Collier County FL-
557 PM EDT Mon May 18 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN COLLIER COUNTY UNTIL
645 PM EDT...
* At 557 PM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm over Cape Romano, or near Marco
Island, moving east at 30 mph.
* Small hail, excessive cloud-to-ground lightning, funnel clouds, and
wind gusts of 50 to 55 mph possible with this storm.
* Locations impacted include...
Marco Island, Chokoloskee, Everglades City, Plantation Island,
Carnestown, Cape Romano, Marco Island Airport, Copeland, Royal Palm
Hammock, Big Cypress National Preserve, Fakahatchee Strand State
Preserve, Port Of The Island, Goodland, Key Marco, Cape Romano
Aquatic Preserve, Jerome and Deep Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm. If
you can hear thunder, you are close enough to be struck! Seek a safe
shelter inside a building or vehicle.
Funnel clouds can touch down and produce waterspouts. Although
typically weak and short lived, a landfalling waterspout can cause
property damage and serious injury.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.
&&
LAT...LON 2598 8178 2607 8125 2581 8114 2578 8156
2581 8161 2577 8167 2579 8171
TIME...MOT...LOC 2157Z 252DEG 26KT 2588 8167
RAGThe office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 18, 7:19 AM EDT | Special Marine Warning | MFL | 41 min | |
| May 18, 7:34 AM EDT | Special Weather Statement | MFL | Collier | 56 min |
| May 18, 7:55 AM EDT | Special Marine Warning | MFL | 46 min | |
| May 18, 8:58 AM EDT | Special Marine Warning | MFL | 47 min | |
| May 18, 9:01 AM EDT | Special Marine Warning | MFL | 59 min | |
| May 18, 12:14 PM EDT | Special Weather Statement | MFL | Glades | 61 min |
| May 18, 12:39 PM EDT | Special Weather Statement | MFL | Palm Beach | 66 min |
| May 18, 12:43 PM EDT | Special Marine Warning | MFL | 92 min | |
| May 18, 12:53 PM EDT | Areal Flood Advisory | MFL | Palm Beach | 3 hr |
| May 18, 1:09 PM EDT | Special Weather Statement | MFL | Glades | 66 min |
| May 18, 1:13 PM EDT | Special Weather Statement | MFL | Collier, Hendry | 77 min |
| May 18, 1:22 PM EDT | Flash Flood Warning | MFL | Palm Beach | 4 hr |
| May 18, 1:30 PM EDT | Special Weather Statement | MFL | Palm Beach | 60 min |
| May 18, 1:40 PM EDT | Special Marine Warning | MFL | 95 min | |
| May 18, 1:50 PM EDT | Severe Thunderstorm Warning | MFL | Broward, Collier, Hendry | 55 min |
| May 18, 1:54 PM EDT | Severe Thunderstorm Warning | MFL | Palm Beach | 66 min |
| May 18, 2:31 PM EDT | Special Weather Statement | MFL | Palm Beach | 59 min |
| May 18, 2:34 PM EDT | Special Weather Statement | MFL | Palm Beach | 26 min |
| May 18, 2:40 PM EDT | Special Weather Statement | MFL | Broward | 50 min |
| May 18, 2:42 PM EDT | Special Weather Statement | MFL | Broward | 48 min |
| May 18, 2:44 PM EDT | Special Marine Warning | MFL | 91 min | |
| May 18, 2:53 PM EDT | Severe Thunderstorm Warning | MFL | Broward, Collier, Hendry, Miami-Dade, Monroe, Palm Beach | 82 min |
| May 18, 3:12 PM EDT | Special Marine Warning | MFL | 93 min | |
| May 18, 3:16 PM EDT | Special Marine Warning | MFL | 89 min | |
| May 18, 3:17 PM EDT | Severe Thunderstorm Warning | MFL | Broward, Miami-Dade, Palm Beach | 58 min |
| May 18, 4:12 PM EDT | Special Weather Statement | MFL | Broward | 48 min |
| May 18, 4:25 PM EDT | Special Marine Warning | MFL | 95 min | |
| May 18, 4:39 PM EDT | Special Marine Warning | MFL | 2 hr | |
| May 18, 4:59 PM EDT | Special Weather Statement | MFL | Collier | 61 min |
| May 18, 5:25 PM EDT | Areal Flood Advisory | MFL | Broward, Miami-Dade | 2 hr |
| May 18, 5:28 PM EDT | Severe Thunderstorm Warning | MFL | Collier | 47 min |
| May 18, 5:53 PM EDT | Special Marine Warning | MFL | 67 min | |
| May 18, 5:55 PM EDT | Special Marine Warning | MFL | 65 min | |
| May 18, 5:57 PM EDT | Special Weather Statement | MFL | Collier | 48 min |
| May 18, 6:09 PM EDT | Special Weather Statement | MFL | Monroe | 51 min |
| May 18, 6:11 PM EDT | Special Weather Statement | MFL | Collier | 64 min |
| May 18, 6:26 PM EDT | Special Weather Statement | MFL | Collier | 34 min |
| May 18, 6:34 PM EDT | Areal Flood Advisory | MFL | Collier | 3 hr |
| May 18, 6:46 PM EDT | Special Weather Statement | MFL | Monroe | 59 min |
| May 18, 7:12 PM EDT | Special Weather Statement | MFL | Miami-Dade | 63 min |
| May 18, 7:17 PM EDT | Special Weather Statement | MFL | Broward | 43 min |
| May 18, 7:21 PM EDT | Special Marine Warning | MFL | 114 min | |
| May 18, 7:27 PM EDT | Special Weather Statement | MFL | Broward | 33 min |
| May 18, 7:36 PM EDT | Areal Flood Advisory | MFL | Broward, Miami-Dade | 4 hr |
| May 18, 7:46 PM EDT | Special Weather Statement | MFL | Miami-Dade | 44 min |
| May 18, 7:48 PM EDT | Special Weather Statement | MFL | Palm Beach | 57 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.